Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


tribuss tablets
Aug 14, 2013

Good morning my name is Ruby from South Africa, Johannesburg. I was diagnosed with HIV on the 3 March 2013 and my CD4 count is 649 there I requested the Doctor to put me on ARV coz I belief I should take medication related to the desease I have. I don't want to wait untill I'm too sick before starting. I'm on tribuss but the side effects are not nice I cannt sleep properly I wake up too early and very tied. I eat before I take medication but 10min after I'm very hungry again, what worries me the most is that I don't seem to pick up weight. Pls advice me

Response from Dr. Henry

If you have been on the Tribuss (Atripla in US) for more than 2-3 months then you may be one of the 5-10% of patients who has persistent central nervous system side effects from the efavirenz. If you have only been on Tribuss for several weeks then the side effects may yet still diminish to more acceptably levels. If you are experiencing peristent annoying side effects than there are several options to consider: 1) see if the componets of Tribuss can be prescribed/obtained separately and the dose of efavirenz decreased, 2) switch to an alternative regimen such as nevirapine or boosted protease inhibitor based regimen. KH



Previous
Explanation re Cognitive Impairment
Next
hiv treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement